Non-singular Green’s functions for the unbounded Poisson equation in one, two and three dimensions

Mads Mølholm Hejlesen, Grégoire Winckelmans, Jens Honore Walther*

*Corresponding author for this work

    Research output: Contribution to journalJournal articleResearchpeer-review

    119 Downloads (Pure)

    Abstract

    In this paper, we derive the non-singular Green’s functions for the unbounded Poisson equation in one, two and three dimensions using a spectral cut-off function approach to impose a minimum length scale in the homogeneous solution. The resulting non-singular Green’s functions are relevant to applications which are restricted to a minimum resolved length scale (e.g. a mesh size ) and thus cannot handle the singular Green’s function of the continuous Poisson equation. We furthermore derive the gradient vector of the non-singular Green’s function, as this is useful in applications where the Poisson equation represents potential functions of a vector field.
    Original languageEnglish
    JournalApplied Mathematics Letters
    Volume89
    Pages (from-to)28-34
    ISSN0893-9659
    DOIs
    Publication statusPublished - 2019

    Keywords

    • Partial differential equations
    • Poisson equation
    • Green’s function
    • Unbounded domain

    Fingerprint

    Dive into the research topics of 'Non-singular Green’s functions for the unbounded Poisson equation in one, two and three dimensions'. Together they form a unique fingerprint.

    Cite this